Conflict of interest: none declared. A 69‐year‐old white man was diagnosed as having squamous cell carcinoma of the lung (stage T4N2M0) and treated with neoadjuvant chemotherapy (cisplatinum plus gemcitabine). The man was a former smoker, and there was no other relevant personal or family history. Using a left superior lobectomy, the neoplasm was surgically excised 3 months after presentation. Adjuvant cycles of cisplatinum and/or gemcitabine were administered over the following year. Thirteen months after surgery (5 weeks after the last adjuvant cycle), the patient was referred to our department because of rapidly spreading skin lesions. On physical examination a diffuse eruption of confluent, erythematous–oedematous and violaceous lesions was seen on the trunk and arms (Fig. 1a), which were surmounted by flaccid blisters or erosions partially covered by detached epidermal sheets (Fig. 1b). Mucous membranes were not affected. Histological examination of a biopsy taken from the nonbullous part of an abdominal lesion showed an interface dermatitis with prominent individual cell necrosis and with confluent necrosis in the epidermis (Fig. 2a). Direct immunofluorescence revealed granular deposits of IgM and C3, linear deposits of fibrinogen at the basement membrane zone, and superficial perivascular IgA, IgM, C3, and fibrin‐like deposits (Fig. 2b).
No takes yet. Share an insight, caveat, or question.
Torchia et al. (2010) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: